MAUDE Adverse Event Report: GYRUS ACMI, INC DURAVENT VT TB 1.27MM TP (60/PK); TUBE, TYMPANOSTOMY

GYRUS ACMI, INC DURAVENT VT TB 1.27MM TP (60/PK); TUBE, TYMPANOSTOMY
Model Number 245775
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age at the time of initial procedure to place duravent tube was (b)(6) years old.Patient age at time of device removal procedure was (b)(6) years old.The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported two years, three months and 26 days after a duravent tube was placed during a left myringotomy and bilateral myringotomy and tubes (bm-t) procedure, skin healed over the duravent tube requiring a surgical incision to be made to remove the device.Sequence of events as follows: (b)(6) 2019: left myringotomy and tube bm-t.A duravent tube was placed.(b)(6) 2021: left inner ear foreign body removal.Duravent tube was surgically removed from inner ear.Procedure completed under anesthesia with microscope.Incision was required as skin healed over the duravent tube.There were no additional consequences to the patient as a result of this occurrence.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record (dhr) found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the probable cause is likely the incision size made for insertion of the duravent tube and or the trimming of the duravent tube for insertion.It has been documented that if the incision is made too large that the tube has been documented to migrate into the middle ear.

Brand Name
DURAVENT VT TB 1.27MM TP (60/PK)
Common Device Name
TUBE, TYMPANOSTOMY
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11952061
Report Number1037007-2021-00043
Device Sequence Number19103936
Product Code ETD
UDI-Device Identifier00821925018143
UDI-Public00821925018143
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number245775
Device Lot NumberNC785615
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR